MAUDE Adverse Event Report: BAUSCH + LOMB MICROFLOW 2.2 NEEDLE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB MICROFLOW 2.2 NEEDLE; UNIT, PHACOFRAGMENTATION
Model Number DP8730S
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has been requested for evaluation; however, it has not been received.Sterilization and lot history records were reviewed and no exceptions were found.Report 1 of 16.
 
Event or Problem Description
Fine metal dust/glittering particles were discovered within the incision.No patient impact or injury was reported.
 
Additional Manufacturer Narrative
Eighteen opened dp8730s pouches from lot v7941 were received in a cardboard box.A total of 18 needle tips were returned.Eight of the needle tips were lying loose in the cardboard box.All 18 were dirty with particulates and dried solutions visible all over.Microscopic examination found that the needles were damaged.The corners of the hub have marring, scratches and gouges with material missing.The damage to the hub is consistent with damage seen when the needle is over-tightened.There was also damage to the tips and scratches on the shafts of the needles.This could contribute to particulate generation during use.
 
Additional Manufacturer Narrative
Based on the results of our root cause investigation, it has been determined that the reported particulate is not related to any damage or malfunction of the product.Our investigation has concluded that the observed particles are originating from the metallic cap assembled to the needle wrench which when packaged in the same pouch with the silicone irrigation sleeve results in microscopic particles being transferred from the needle wrench cap to the irrigation sleeve.All products have been found to comply with specifications and function as intended.Additionally, there have been no reports of post-surgical adverse reaction.However, due to increased sightings of microscopic particles and our ongoing continuous improvement activities, we have taken measures to identify an internal cleaning process related to needle wrench assembly to address the reported events.Validation activities have been completed and the process has been implemented.In addition, we are reviewing our component specifications related to particulate matter and will revise specifications, where necessary, to better align with customer expectations.As a result of this additional information, it has been determined that the issue documented in this report does not meet the criteria of a reportable malfunction and the complaint record will be revised accordingly.

Brand Name
MICROFLOW 2.2 NEEDLE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6373403
Report Number0001920664-2017-00092
Device Sequence Number442349
Product Code HQC
UDI-Device Identifier10757770057259
UDI-Public(01)10757770057259(17)210820
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2021
Device Model NumberDP8730S
Device Lot NumberV7941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/02/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/02/2017
Supplement Report FDA Received Date04/11/2017
06/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1